# SDR JIKA2013042701

- Difficulty date: April 27, 2013
- Submitted: April 29, 2013
- Operation: Air carrier
- Aircraft: N428MA
- Make and model: Swrngn SA227AC
- Aircraft serial: AC646
- Aircraft time: 27,932 hours, 33,302 cycles
- Engine: Garrtt TPE33111U
- Engine time: 18,794 hours, 18,660 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 31025406
- Part serial: P44350
- Condition: Failed
- Location: Right
- Part time: 18,794 hours, 18,660 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

DURING CRUISE AT 16000 FT, THE PILOT GOT A R CHIP DETECT LIGHT.  WHILE MONITORING THE ENGINE THE TORQUE INDICATION FLUCTUATED, AND THE ENGINE FAILED.  DECLARED AN EMERGENCY AND DIVERTED.   REVIEW OF THE ENGINE TEAR DOWN REPORT REVEALED THAT THE PROBABLE CAUSE OF THE ENGINE FAILURE WAS THE FORWARD HIGH SPEED PINON BEARING FAILURE.
